Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Fractional Calculus and Applied Analysis

Editor-in-Chief: Kiryakova, Virginia

IMPACT FACTOR 2018: 3.514
5-year IMPACT FACTOR: 3.524

CiteScore 2018: 3.44

SCImago Journal Rank (SJR) 2018: 1.891
Source Normalized Impact per Paper (SNIP) 2018: 1.808

Mathematical Citation Quotient (MCQ) 2018: 1.08

See all formats and pricing
More options …
Volume 17, Issue 3


Existence of solutions to boundary value problem for impulsive fractional differential equations

Gabriele Bonanno
  • Department of Civil, Information Technology, Construction, Environmental Engineering and Applied Mathematics, University of Messina, 98166, Messina, Italy
  • Email
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
/ Rosana Rodríguez-López
  • Departamento de Análisis Matemático Facultad de Matemáticas, Universidad de Santiago de Compostela, 15782, Santiago de Compostela, Spain
  • Email
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
/ Stepan Tersian
Published Online: 2014-06-26 | DOI: https://doi.org/10.2478/s13540-014-0196-y


In this paper we study the existence and the multiplicity of solutions for an impulsive boundary value problem for fractional order differential equations. The notions of classical and weak solutions are introduced. Then, existence results of at least one and three solutions are proved.

MSC: Primary 34A08; Secondary 34B37, 58E05, 58E30, 26A33

Keywords: fractional differential equations; impulsive conditions; weak solution; classical solution; minimization; three critical points theorem

  • [1] E. Ait Dads, M. Benchohra, S. Hamani, Impulsive fractional differential inclusions involving fractional derivative. Fract. Calc. Appl. Anal. 12, No 1 (2009), 15–38; http://www.math.bas.bg/~fcaa. Google Scholar

  • [2] C. Bai, Existence of three solutions for a nonlinear fractional boundary value problem via a critical points theorem. Abstr. Appl. Anal. 2012 (2012), Article ID 963105, 13 pp. Google Scholar

  • [3] H. Brezis, Functional Analysis, Sobolev Spaces and PDE. Springer Verlag (2011). Google Scholar

  • [4] M. Berger, Nonlinearity and Functional Analysis. Academic Press (1977). Google Scholar

  • [5] D. Baleanu, Z. Güvenç, J.A. T. Machado (eds), New Trends in Nanotechnology and Fractional Calculus Applications. Springer (2010). http://dx.doi.org/10.1007/978-90-481-3293-5CrossrefGoogle Scholar

  • [6] M. Belmekki, J.J. Nieto, R. Rodríguez-López, Existence of periodic solution for a nonlinear fractional differential equation, Bound. Value Probl. 2009 (2009), Art. ID 324561, 18 pp. Google Scholar

  • [7] M. Benchohra, A. Cabada, D. Seba, An existence result for nonlinear fractional differential equations on Banach spaces. Bound. Value Probl. 2009 (2009), Article ID 628916, 11 pp. Google Scholar

  • [8] G. Bonanno, A critical point theorem via the Ekeland variational principle. Nonlinear Anal. TMA 75 (2012), 2992–3007. http://dx.doi.org/10.1016/j.na.2011.12.003CrossrefGoogle Scholar

  • [9] G. Bonanno, B. Di Bella, J. Henderson, Existence of solutions to second-order boundary-value problems with small perturbations of impulses. Electr. J. Diff. Eq. 2013, No 126 (2013), 1–14. Google Scholar

  • [10] G. Bonanno, P. Candito, Non-differentiable functionals and applications to elliptic problems with discontinuous nonlinearities. J. Differential Equations 244 (2008), 3031–3059. http://dx.doi.org/10.1016/j.jde.2008.02.025CrossrefGoogle Scholar

  • [11] G. Bonanno, A. Chinnì, Multiple Solutions for elliptic problems involving the p(x)-Laplacian. Le Matematiche LXVI, No I (2011), 105–113. Google Scholar

  • [12] G. Bonanno, G. D’Aguì, Multiplicity results for a perturbed elliptic Neumann problem, Abstr. Appl. Anal. 2010 (2010), Art. ID 564363, 10 pp. Google Scholar

  • [13] G. Bonanno, S.A. Marano, On the structure of the critical set of nondifferentiable functionals with a weak compactness condition. Appl. Anal. 89 (2010), 1–10. http://dx.doi.org/10.1080/00036810903397438CrossrefWeb of ScienceGoogle Scholar

  • [14] J. Chen, X. H. Tang, Existence and multiplicity of solutions for some fractional boundary value problem via critical point theory. Abstr. Appl. Anal. 2012 (2012), Article ID 648635, 21 pp. Google Scholar

  • [15] D. Idczak, S. Walczak, Fractional Sobolev spaces via Riemann- Liouville derivatives. J. of Function Spaces and Appl. 2013 (2013), Article ID 128043, 15 pages; http://dx.doi.org/10.1155/2013/128043. Google Scholar

  • [16] F. Jiao, Y. Zhou, Existence of solutions for a class of fractional boundary value problems via critical point theory. Comput. Math. Appl. 62 (2011), 1181–1199. http://dx.doi.org/10.1016/j.camwa.2011.03.086CrossrefGoogle Scholar

  • [17] T.D. Ke, D. Lan, Decay integral solutions for a class of impulsive fractional differential equations in Banach spaces. Fract. Calc. Appl. Anal. 17, No 1 (2014), 96–121; DOI: 10.2478/s13540-014-0157-5; http://link.springer.com/article/10.2478/s13540-014-0157-5. http://dx.doi.org/10.2478/s13540-014-0157-5CrossrefGoogle Scholar

  • [18] A.A. Kilbas, H.M. Srivastava, J.J. Trujillo, Theory and Applications of Fractional Differential Equations. North-Holland Mathematics Studies, vol. 204, Elsevier Science B.V., Amsterdam (2006). http://dx.doi.org/10.1016/S0304-0208(06)80001-0CrossrefGoogle Scholar

  • [19] V. Lakshmikantham, D. Bainov, P. Simeonov, Impulsive Differential Equations and Inclusions. World Scientific, Singapore (1989). http://dx.doi.org/10.1142/0906CrossrefGoogle Scholar

  • [20] J. Mawhin, M. Willem, Critical Point Theory and Hamiltonian Systems. Springer, New York (1989). http://dx.doi.org/10.1007/978-1-4757-2061-7CrossrefGoogle Scholar

  • [21] J. Nieto, D. O’Regan. Variational approach to impulsive differential equations. Nonlinear Anal. RWA 10 (2009), 680–690. http://dx.doi.org/10.1016/j.nonrwa.2007.10.022CrossrefGoogle Scholar

  • [22] I. Podlubny, Fractional Differential Equations. Academic Press, San Diego (1999). Google Scholar

  • [23] W. Rudin, Real and Complex Analysis, Third Ed.. Mc Graw Hill Int. Ed. (1987). Google Scholar

  • [24] J. Wang, Y. Zhou, A class of fractional evolution equations and optimal controls, Nonlinear Anal. RWA 12 (2011), 262–272. http://dx.doi.org/10.1016/j.nonrwa.2010.06.013CrossrefGoogle Scholar

  • [25] J. Xiao, J.J. Nieto, Variational approach to some damped Dirichlet nonlinear impulsive differential equations. J. Franklin Inst. 348 (2011), 369–377. http://dx.doi.org/10.1016/j.jfranklin.2010.12.003CrossrefGoogle Scholar

  • [26] G. Wang, B. Ahmad, L. Zhang, J.J. Nieto, Comments on the concept of existence of solution for impulsive fractional differential equations. Commun. Nonlinear Sci. Numer. Simulat. 19 (2014), 401–403. http://dx.doi.org/10.1016/j.cnsns.2013.04.003CrossrefGoogle Scholar

  • [27] J. Zhou, Y. Li, Existence and multiplicity of solutions for some Dirichlet problems with impulse effects. Nonlinear Anal. TMA 71 (2009), 2856–2865. http://dx.doi.org/10.1016/j.na.2009.01.140CrossrefGoogle Scholar

  • [28] E. Zeidler, Nonlinear Functional Analysis and its Applications, vol. II/B. Springer, Berlin-Heidelberg-New York (1990). http://dx.doi.org/10.1007/978-1-4612-0981-2CrossrefGoogle Scholar

About the article

Published Online: 2014-06-26

Published in Print: 2014-09-01

Citation Information: Fractional Calculus and Applied Analysis, Volume 17, Issue 3, Pages 717–744, ISSN (Online) 1314-2224, DOI: https://doi.org/10.2478/s13540-014-0196-y.

Export Citation

© 2014 Diogenes Co., Sofia. This work is licensed under the Creative Commons Attribution-NonCommercial-NoDerivatives 3.0 License. BY-NC-ND 3.0

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

Yulin Zhao, Jiafa Xu, and Haibo Chen
Mathematics, 2019, Volume 7, Number 10, Page 880
Jin You and Shurong Sun
Journal of Applied Mathematics and Computing, 2019
Wei Zhang and Wenbin Liu
Applied Mathematics Letters, 2020, Volume 99, Page 105993
Yulin Zhao, Chaoliang Luo, and Haibo Chen
Bulletin of the Malaysian Mathematical Sciences Society, 2019
Cuiling Liu, Xingyong Zhang, and Junping Xie
Advances in Difference Equations, 2019, Volume 2019, Number 1
Dongdong Gao and Jianli Li
Discrete Dynamics in Nature and Society, 2019, Volume 2019, Page 1
Yulin Zhao, Xiaoyan Shi, and Haibo Chen
Advances in Difference Equations, 2018, Volume 2018, Number 1
Junping Xie and Xingyong Zhang
Discrete Dynamics in Nature and Society, 2018, Volume 2018, Page 1
S. Heidarkhani, A. Cabada, G.A. Afrouzi, S. Moradi, and G. Caristi
Journal of Computational and Applied Mathematics, 2018, Volume 341, Page 42
Dong-Lun Wu, Chun Li, and Pengfei Yuan
Mediterranean Journal of Mathematics, 2018, Volume 15, Number 2
Nemat Nyamoradi and Elham Tayyebi
Mediterranean Journal of Mathematics, 2018, Volume 15, Number 3
Liang Bai, Binxiang Dai, and Juan Nieto
Electronic Journal of Qualitative Theory of Differential Equations, 2018, Number 1, Page 1
Diego Averna, Donal O’Regan, and Elisabetta Tornatore
Bulletin of the Iranian Mathematical Society, 2018
Wenbin Liu, Mengqiu Wang, and Tengfei Shen
Boundary Value Problems, 2017, Volume 2017, Number 1
A. Guezane-Lakoud and R. Rodríguez-López
SeMA Journal, 2017
Nemat Nyamoradi and Rosana Rodríguez-López
Chaos, Solitons & Fractals, 2017, Volume 102, Page 254
Yulin Zhao, Haibo Chen, and Chengjie Xu
Applied Mathematics and Computation, 2017, Volume 307, Page 170
Selvaraj Suganya and Mani Mallika Arjunan
Mathematics, 2017, Volume 5, Number 1, Page 9
Nemat Nyamoradi
Mediterranean Journal of Mathematics, 2017, Volume 14, Number 2
Guoqing Chai and Jinghua Chen
Boundary Value Problems, 2017, Volume 2017, Number 1
Yanning Wang, Yongkun Li, and Jianwen Zhou
Mediterranean Journal of Mathematics, 2016, Volume 13, Number 6, Page 4845
César E. Torres Ledesma and Nemat Nyamoradi
Journal of Applied Mathematics and Computing, 2016
Palaniyappan Kalamani, Dumitru Baleanu, Siva Selvarasu, and Mani Mallika Arjunan
Advances in Difference Equations, 2016, Volume 2016, Number 1
Shapour Heidarkhani, Yulin Zhao, Giuseppe Caristi, Ghasem A. Afrouzi, and Shahin Moradi
Applicable Analysis, 2017, Volume 96, Number 8, Page 1401
Shapour Heidarkhani and Amjad Salari
Computers & Mathematics with Applications, 2016
Peiluan Li, Hui Wang, and Zheqing Li
Journal of Function Spaces, 2016, Volume 2016, Page 1
Selvaraj Suganya, Palaniyappan Kalamani, and Mani Mallika Arjunan
Computers & Mathematics with Applications, 2016
Selvaraj Suganya, Dumitru Baleanu, Palaniyappan Kalamani, and Mani Mallika Arjunan
Advances in Difference Equations, 2015, Volume 2015, Number 1
Nemat Nyamoradi and Rosana Rodríguez-López
Applied Mathematics and Computation, 2015, Volume 271, Page 874
S. Suganya, M. Mallika Arjunan, and J.J. Trujillo
Applied Mathematics and Computation, 2015, Volume 266, Page 54
Irene Benedetti, Valeri Obukhovskii, and Valentina Taddei
Journal of Function Spaces, 2015, Volume 2015, Page 1
Rosana Rodríguez-López and Stepan Tersian
Fractional Calculus and Applied Analysis, 2014, Volume 17, Number 4

Comments (0)

Please log in or register to comment.
Log in